MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; SYSTEM, TRANSPORT, AEROBIC

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; SYSTEM, TRANSPORT, AEROBIC
Catalog Number 364957
Medical Device Problem Codes Microbial Contamination of Device (2303); Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during use of bd vacutainer® urine complete cup kit, 15 tubes are contaminated.They are seeing mixed growth in cultures.In addition, the additive looks like condensation.Samples were recollected.There was no other health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary: bd received 11 samples and 2 photos for investigation.The visual inspection of the returned samples did not show any foreign matter or additive abnormality.The evaluation of the photos show product packaging and a tube with spray coated additive on the side wall of the tube.The additive for this product is a normal appearance and applied per specification.The product was sterilized per specification.No issues were seen with the photo returned by the customer.The samples and photos do not show the customer's indicated failure modes.Additionally, 10 retained samples were visually inspected with no issues being identified.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.A compliant history revealed no other complaints have been received for this lot for these failure modes.This complaint has not been confirmed for the indicated failure modes: additive abnormality and foreign matter - biological.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® URINE COMPLETE CUP KIT
Common Device Name
SYSTEM, TRANSPORT, AEROBIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key23511632
Report Number1917413-2025-01517
Device Sequence Number9666691
Product Code JTW
UDI-Device Identifier00382903649570
UDI-Public(01)00382903649570(17)261130(10)5134593
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number364957
Device Lot Number5134593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown